Alert archive / Idaho / Flash Flood Warnings in 2009
Flash Flood Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jun 1, 2009, 10:40 PM MDT for Oneida County, Power County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2009, 10:40 PM MDT (04:40 UTC)
- Expired
- Jun 2, 2009, 1:53 AM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 81 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 4.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 2401 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPIH 020440
FFWPIH
IDC071-077-020845-
/O.NEW.KPIH.FF.W.0003.090602T0440Z-090602T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO
1040 PM MDT MON JUN 1 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF RIDGEDALE...
SOUTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF NEELEY...
* UNTIL 245 AM MDT
* AT 1036 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL IN A CLUSTER OF THUNDERSTORMS OVER THE WARNED AREA.
THE THUNDERSTORMS WERE MOVING NORTH AT 15 MPH. RAINFALL RATES UP
TO ONE INCH PER HOUR ARE POSSIBLE WITH THESE STORMS...OVER ALREADY
SATURATED GROUND.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RURAL CENTRAL ONEIDA COUNTY...
RURAL WESTERN ONEIDA COUNTY...
RURAL SOUTHEASTERN POWER COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
POCATELLO.
&&
LAT...LON 4199 11299 4267 11300 4282 11277 4282 11252
4200 11246
$$
DMH2 follow-up statements
000
WGUS75 KPIH 020626
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
1226 AM MDT TUE JUN 2 2009
IDC071-077-020845-
/O.CON.KPIH.FF.W.0003.000000T0000Z-090602T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ONEIDA ID-POWER ID-
1226 AM MDT TUE JUN 2 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM MDT FOR
SOUTHEASTERN POWER AND WESTERN ONEIDA COUNTIES...
AT 1224 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING MODERATE RAINFALL OVER THE WARNED
AREA.
RAINFALL RATES HAVE DECREASED OVER THE WARNED AREA...BUT RUNOFF WILL
CONTINUE FOR ANOTHER 1 TO 2 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKLAND AND
NEELEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4199 11299 4267 11300 4282 11277 4282 11252
4200 11246
$$
HEDGES000
WGUS75 KPIH 020753
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
153 AM MDT TUE JUN 2 2009
IDC071-077-020803-
/O.CAN.KPIH.FF.W.0003.000000T0000Z-090602T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ONEIDA ID-POWER ID-
153 AM MDT TUE JUN 2 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN POWER
AND WESTERN ONEIDA COUNTIES...
LAT...LON 4199 11299 4267 11300 4282 11277 4282 11252
4200 11246
$$
HEDGESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:46 PM MDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 1, 6:46 PM MDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 646 PM MDT MON JUN 1 2009 .UPDATE...HAVE UPDATED TO ADD FLASH FLOOD WATCH FOR SOUTHERN MOUNTAINS THROUGH TUESDAY EVENING. GROUND IS SATURATED WITH MULTIPLE REPORTS OF LOCAL FLOODING INCLUDING AREAS WHERE WATER AND MUD HAS RUN ACROSS ROADS. SPOTTER REPORTS INDICATE PONDING OF WATER AND WATER VISIBLY RUNNING OFF HILLSIDES. GIVEN AMOUNT OF SATURATION COUPLED WITH EXTREMELY MOIST AIRMASS /SFC DEWPTS IN THE 50S/ AND CONTINUED AFTERNOON AND EVENING CONVECTION...HAVE ISSUED FLASH FLOOD WATCH. ANTICIPATE WARNINGS. FLASH FLOOD WARNING WILL REMAIN IN PLACE FOR BLAINE COUNTY FOR CASTLE ROCK BURN AREA WITH MULTIPLE MUDSLIDES REPORTED THERE. WILL CONTINUE WARNING UNTIL THREAT OF CONVECTION TEMPORARILY ENDS...THEN ISSUE WATCH. DMH && .PREV DISCUSSION... /ISSUED 203 PM MDT MON JUN 1 2009/ SHORT TERM...TONIGHT THROUGH THURSDAY. A STRONG SLOW MOVING LOW PRESSURE SYSTEM OFF OF THE COAST OF CALIFORNIA CONTINUES TO SUPPLY SOUTHEAST IDAHO WITH PLENTY OF MOISTURE. THIS MOISTURE IS INTERACTING WITH AFTERNOON HEATING TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE REGION. IN ADDITION...MINOR PIECES OF ENERGY ARE BEING EJECTED FROM THE LOW. ONE SUCH PIECE IS EXPECTED TO MOVE INTO THE AREA TONIGHT. THIS ENERGY MAY KEEP CONVECTION GOING OVER PORTIONS OF THE REGION THROUGH THE NIGHT. THIS TREND IS EXPECTED TO CONTINUE THROUGH THE SHORT TERM PERIODS. THESE THUNDERSTORMS DUE CONTAIN A HEALTHY AMOUNT OF RAINFALL. IF THEY LINER OVER AN AREA FOR ANY AMOUNT OF TIME...FLASH FLOODING COULD BE A POSSIBILITY. GUSTY WINDS MAY BE POSSIBLE IN SOME OF THE STRONGER THUNDERSTORM CELLS AS WELL. LONG TERM...THURSDAY THROUGH MONDAY. ECMWF/GFS CONTINUE TO INDICATE LARGE CUT OFF LOW PRESSURE SYSTEM OFF THE CALIF COAST WILL MOVE INLAND ON FRI AS BLOCKING PATTERN BREAKS DOWN. THIS SYSTEM TRANSITIONS TO AN OPEN TROUGH AND MOVES THROUGH THE INTERMOUNTAIN REGION SAT AS YET ANOTHER SHORTWAVE IN THE NORTHERN BRANCH DIVES SOUTHWARD ON SUNDAY. MOISTURE WILL CONTINUE TO PUMP INTO AREA FROM THE SOUTH AND SMALL DISTURBANCES WILL MOVE THRU LONG WAVE PATTERN PRODUCING SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. DSH AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE FOR NEXT SEVERAL DAYS. CIGS/VIS EXPECTED TO REMAIN PREDOMINANTLY VFR HOWEVER SOME SHOWERS WILL PRODUCE HEAVY RAIN AND PERIODS OF MFVR CIGS AND IFR VIS. SURFACE WINDS WILL REMAIN LIGHT WITH WINDS OF 15 TO 25 MPH NEAR SHOWERS AND THUNDERSTORMS POSSIBLE. DSH FIRE WEATHER...MONSOON MOISTURE WILL CONTINUE TO FLOW INTO THE NORTHERN ROCKIES BENEATH AN UPPER LEVEL RIDGE WITH SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING. MONSOON MOISTURE AT ALL LEVELS WILL RESULT IN WET THUNDERSTORMS...ALONG WITH HIGHER THAN NORMAL HUMIDITY LEVELS. THESE CONDITIONS ARE EXPECTED THROUGH THE END OF THE WEEK. DSH && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR IDZ022>025. &&
Hazardous weather outlook, Jun 1, 4:00 AM MDT, 18 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT MON JUN 1 2009 IDZ017>025-031-032-021300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 400 AM MDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON WILL DEVELOP LOCALIZED VERY HEAVY RAINFALL. THERE IS A POTENTIAL FOR MINOR FLOODING IN URBAN AREAS AND A REMOTE CHANCE OF FLASH FLOODING...ESPECIALLY IN STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT MONDAY DAILY AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH AT LEAST SATURDAY AFTERNOON. THE THUNDERSTORM THREAT DECREASES AFTER THAT POINT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jun 1, 4:53 PM MDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 453 PM MDT MON JUN 1 2009 IDZ021>023-012330- ONEIDA ID-POWER ID-BANNOCK ID- 453 PM MDT MON JUN 1 2009 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO EAST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO NORTH CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO UNTIL 530 PM MDT AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF ROCKLAND..MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... CRYSTAL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. ALSO...WATCH FOR PONDING OF WATER ON ROADS AS THIS STORM MOVES THROUGH THE AREA. LAT...LON 4284 11265 4274 11234 4239 11260 4246 11282 TIME...MOT...LOC 2251Z 204DEG 14KT 4251 11266 JKEYES
Local storm report, Jun 1, 5:09 PM MDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
509 PM MDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM FLASH FLOOD 4 N HOLBROOK 42.23N 112.65W
06/01/2009 ONEIDA ID TRAINED SPOTTER
0.57 ONCHES OF RAIN IN 15 MINUTES WATER RUNNING ACROSS
COUNTY ROAD.
&&
DPHELPSLocal storm report, Jun 1, 5:50 PM MDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
550 PM MDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD KETCHUM 43.69N 114.38W
06/01/2009 BLAINE ID EMERGENCY MNGR
MULTIPLE MUDSLIDES REPORTED TODAY WITHIN CASTLE ROCK BURN
AREA OF 2007.
&&
DMHLocal storm report, Jun 1, 6:56 PM MDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
656 PM MDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD 5 S DAYTON 42.05N 111.99W
06/01/2009 FRANKLIN ID TRAINED SPOTTER
FLOODING REPORTED IN THE WESTON AREA. SPOTTER ALSO
INDICATED THAT A LOT OF WATER FLOWING DOWN THE HILL NEAR
HER HOME. TIME IS APPROXIMATE.
&&
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:37 PM MDT | Flash Flood Watch | PIH | 29 hr | |
| Jun 1, 6:50 PM MDT | Flash Flood Warning | PIH | Franklin | 3 hr |
| Jun 2, 4:30 AM MDT | Flash Flood Warning | PIH | Blaine | 4 hr |
| Jun 2, 2:24 PM MDT | Flash Flood Warning | PIH | Cassia, Oneida, Power | 3 hr |
| Jun 2, 3:47 PM MDT | Special Weather Statement | PIH | Bannock | 58 min |
| Jun 2, 3:54 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Oneida, Power | 41 min |
| Jun 2, 4:42 PM MDT | Special Weather Statement | PIH | Bannock, Oneida | 48 min |
| Jun 2, 4:46 PM MDT | Special Weather Statement | PIH | Bonneville | 59 min |
| Jun 2, 5:36 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
Nearby
Flash Flood Warnings in Idaho, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.